MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. KNEE PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. KNEE PACK; GENERAL SURGERY TRAY
Model Number 89-9810
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call (b)(6)) was received indicating that a convenience kit (finished good 89-9810, lot 48283775) contained a defective light handle cover.The end user reported the light handle cover contained a hole that was not discovered until after the procedure was completed, resulting in contamination to the sterile field.A sample was initially reported to be available.However, as of the date of this report, that sample has not been received.The work order for the reported finished good lot was reviewed for possible discrepancies that may have contributed to the event.No discrepancies were identified.The bill of materials for the kit was reviewed and raw material 755059 was identified as the light handle cover referenced in the complaint report.This raw material is supplied to deroyal by (b)(4).The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints have been identified, and a scar was issued to (b)(4).As of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
There was a large hole in a light handle cover that was not discovered until after the procedure was completed, thus contaminating the sterile field.The light handle cover was packaged in a convenience kit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the affected kit component is supplied to deroyal by steris corporation.Therefore, a supplier corrective action request (scar) was issued to steris.In its response, steris report the true root cause is unknown.The supplier completed an evaluation of its processes, material, and equipment, and no symptoms existed to indicate potential to create holes in light handle covers.It is possible there may have been an intermittent temporary variation in the forming process, but monitoring results have not revealed evidence to confirm that.Corrective action: the supplier reported the following corrective actions: product tooling maintained and cleaned, checks occurring three times per shift to verify compliance, and hourly line checks to verify compliance.Investigation summary an internal complaint (call 46470) was received indicating that a convenience kit (finished good 89-9810, lot 48283775) contained a defective light handle cover.The end user reported the light handle cover contained a hole that was not discovered until after the procedure was completed, resulting in contamination to the sterile field.A sample was initially reported to be available.A sample was returned march 22, 2019, to deroyal.This sample contained a hole, confirming the reported issue.The work order for the reported finished good lot was reviewed for possible discrepancies that may have contributed to the event.No discrepancies were identified.The bill of materials for the kit was reviewed and raw material 755059 was identified as the light handle cover referenced in the complaint report.This raw material is supplied to deroyal by steris corporation.The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints have been identified, and a scar was issued to steris corporation.A response was received and accepted may 21, 2019 by deroyal personnel.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
KNEE PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8460067
Report Number3005011024-2019-00003
Device Sequence Number16848680
Product Code LRO
UDI-Device Identifier00749756945448
UDI-Public00749756945448
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9810
Device Lot Number48283775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1